MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA UNIQUE EVO CUFF PILOT SIZE 3; AIRWAY, OROPHARYNGEAL, ANESTHE

TELEFLEX MEDICAL LMA UNIQUE EVO CUFF PILOT SIZE 3; AIRWAY, OROPHARYNGEAL, ANESTHE
Catalog Number 1D2030
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Upper Respiratory Tract Injury (4599)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "an lma bronchoscope got stuck and when attempting to release it, hit the vocal cord causing minimal trauma - mild irritation & erythema where the scope passed.Sore throat was determined likely, no bleeding or inability to eat to our knowledge.No emergency care was required.They were able to be discharged from the op procedure as expected.".
 
Additional Manufacturer Narrative
(b)(4).The representative sample was returned to the manufacturer for evaluation.The manufacturer reported: according to the device history record review, no abnormality was found.The sample return to manufacturing site was not the actual sample but representative sample from same lot.Based on the complaint description, the lma evo cuff pilot device was used, followed by the insertion of the fiberoptic bronchoscope.The complaint description only mentioned that the bronchoscope became stuck, and during it release, it hit the patient's vocal cords.No further details were provided.According to the ifu, the bronchoscope (in the et tube) should be release through the et tube once the et tube is correctly placed in the patient's trachea.The root cause of the complaint could not be determined because it was unclear how the process was carried out in relation to the ifu, and whether the equipment was adequately lubricated.
 
Event or Problem Description
It was reported that: "an lma bronchoscope got stuck and when attempting to release it, hit the vocal cord causing minimal trauma - mild irritation and erythema where the scope passed.Sore throat was determined likely, no bleeding or inability to eat to our knowledge.No emergency care was required.They were able to be discharged from the op procedure as expected.".

Brand Name
LMA UNIQUE EVO CUFF PILOT SIZE 3
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTHE
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
THE LARYNGEAL MASK COMPANY (M) SDN. BHD
lot 19 , jalan hi-tech 3
zon industri fasa 1, kulim hi-tech park
kulim kedah 09090
MY   09090
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21535601
Report Number3009307931-2025-00003
Device Sequence Number12526462
Product Code CAE
UDI-Device Identifier15060112318877
UDI-Public(01)15060112318877(11)240816(17)270816(10)11F24H0140(21)
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1D2030
Device Lot Number11F24H0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age69 YR
Patient SexFemale
Patient Weight107 KG